Volume 22, issue 1 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Hyperbolic extensions of free groups

Spencer Dowdall and Samuel J Taylor

Geometry & Topology 22 (2018) 517–570
Bibliography
1 Y Algom-Kfir, Strongly contracting geodesics in outer space, Geom. Topol. 15 (2011) 2181 MR2862155
2 Y Algom-Kfir, M Bestvina, Asymmetry of outer space, Geom. Dedicata 156 (2012) 81 MR2863547
3 M Bestvina, A Bers-like proof of the existence of train tracks for free group automorphisms, Fund. Math. 214 (2011) 1 MR2845630
4 M Bestvina, M Feighn, A combination theorem for negatively curved groups, J. Differential Geom. 35 (1992) 85 MR1152226
5 M Bestvina, M Feighn, Hyperbolicity of the complex of free factors, Adv. Math. 256 (2014) 104 MR3177291
6 M Bestvina, M Feighn, Subfactor projections, J. Topol. 7 (2014) 771 MR3252963
7 M Bestvina, M Feighn, M Handel, Laminations, trees, and irreducible automorphisms of free groups, Geom. Funct. Anal. 7 (1997) 215 MR1445386
8 M Bestvina, K Fujiwara, Bounded cohomology of subgroups of mapping class groups, Geom. Topol. 6 (2002) 69 MR1914565
9 M Bestvina, M Handel, Train tracks and automorphisms of free groups, Ann. of Math. 135 (1992) 1 MR1147956
10 M R Bridson, A Haefliger, Metric spaces of non-positive curvature, 319, Springer (1999) MR1744486
11 P Brinkmann, Hyperbolic automorphisms of free groups, Geom. Funct. Anal. 10 (2000) 1071 MR1800064
12 S Buyalo, V Schroeder, Elements of asymptotic geometry, Eur. Math. Soc. (2007) MR2327160
13 M Clay, A Pettet, Current twisting and nonsingular matrices, Comment. Math. Helv. 87 (2012) 385 MR2914853
14 M Culler, K Vogtmann, Moduli of graphs and automorphisms of free groups, Invent. Math. 84 (1986) 91 MR830040
15 S Dowdall, S J Taylor, The co-surface graph and the geometry of hyperbolic free group extensions, J. Topol. 10 (2017) 447 MR3653318
16 B Farb, L Mosher, Convex cocompact subgroups of mapping class groups, Geom. Topol. 6 (2002) 91 MR1914566
17 S Francaviglia, A Martino, Metric properties of outer space, Publ. Mat. 55 (2011) 433 MR2839451
18 U Hamenstädt, Word hyperbolic extensions of surface groups, preprint (2005) arXiv:math/0505244
19 U Hamenstädt, Stability of quasi-geodesics in Teichmüller space, Geom. Dedicata 146 (2010) 101 MR2644273
20 M Handel, L Mosher, The expansion factors of an outer automorphism and its inverse, Trans. Amer. Math. Soc. 359 (2007) 3185 MR2299451
21 A Hatcher, K Vogtmann, The complex of free factors of a free group, Quart. J. Math. Oxford Ser. 49 (1998) 459 MR1660045
22 I Kapovich, M Lustig, Geometric intersection number and analogues of the curve complex for free groups, Geom. Topol. 13 (2009) 1805 MR2496058
23 I Kapovich, M Lustig, Ping-pong and outer space, J. Topol. Anal. 2 (2010) 173 MR2652906
24 R P Kent IV, C J Leininger, Subgroups of mapping class groups from the geometrical viewpoint, from: "In the tradition of Ahlfors–Bers, IV" (editors D Canary, J Gilman, J Heinonen, H Masur), Contemp. Math. 432, Amer. Math. Soc. (2007) 119 MR2342811
25 R P Kent IV, C J Leininger, Shadows of mapping class groups: capturing convex cocompactness, Geom. Funct. Anal. 18 (2008) 1270 MR2465691
26 B Mann, Some hyperbolic Out(FN)–graphs and nonunique ergodicity of very small FN–trees, PhD thesis, The University of Utah (2014) MR3295315
27 H Min, Hyperbolic graphs of surface groups, Algebr. Geom. Topol. 11 (2011) 449 MR2783234
28 M Mj, P Sardar, A combination theorem for metric bundles, Geom. Funct. Anal. 22 (2012) 1636 MR3000500
29 L Mosher, A hyperbolic-by-hyperbolic hyperbolic group, Proc. Amer. Math. Soc. 125 (1997) 3447 MR1443845
30 G D Mostow, Strong rigidity of locally symmetric spaces, 78, Princeton Univ. Press (1973) MR0385004
31 F Paulin, The Gromov topology on –trees, Topology Appl. 32 (1989) 197 MR1007101
32 J R Stallings, Topology of finite graphs, Invent. Math. 71 (1983) 551 MR695906
33 S J Taylor, Right-angled Artin groups and Out(𝔽n), I : Quasi-isometric embeddings, Groups Geom. Dyn. 9 (2015) 275 MR3343354
34 S J Taylor, G Tiozzo, Random extensions of free groups and surface groups are hyperbolic, Int. Math. Res. Not. 2016 (2016) 294 MR3514064
35 J Väisälä, Gromov hyperbolic spaces, Expo. Math. 23 (2005) 187 MR2164775